Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 135, NWS Louisville, KY

June 26, 2000Simpson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2000, 6:32 PM CDT for Simpson County, Kentucky. It was in force for 13 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 6:32 PM CDT (23:32 UTC)
Expired
Jun 26, 2000, 6:45 PM CDT
In force
13 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Simpson County, KY

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:43 PM CDTThunderstorm Wind 50 EHillsdale, KYSeveral trees were blown down.
Jun 26, 6:45 PM CDTThunderstorm Wind 50 ECountywide, KYTrees were blown down across the eastern half of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 262334
SVRSDF
KYC213-262345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 645 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FRANKLIN...OR ABOUT 19 MILES SOUTH OF
  BOWLING GREEN...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAPIDS AROUND 640 PM CDT
  GOLD CITY AROUND 645 PM CDT

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 26, 2:15 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT MON JUN 26 2000

THE COLD FRONT FROM MICHIGAN SOUTH TO SOUTHERN ILLINOIS WILL DROP
SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. CONCERN FOR THIS
FORECAST PERIOD WILL BE TIMING AND AMOUNT OF PRECIPITATION.

UPPER LEVEL SUPPORT IS LACKING WITH THIS SYSTEM BUT UAA IS FAIRLY
IMPRESSIVE AT 12Z TUESDAY. THIS COMBINED WITH PW VALUES APPROACHING
2 INCHES SHOULD PRODUCE MUCH NEEDED AND WIDE SPREAD PRECIPITATION.
THE HEAVIEST RAINFALL SHOULD BEGIN AFTER MIDNIGHT WITH SOME
LOCATIONS RECEIVING IN EXCESS OF AN INCH OF RAIN. THE FRONT WILL
MOVE THROUGH LOUISVILLE AROUND 07Z AND BOWLING GREEN AND LEXINGTON
AROUND 12Z. POST FRONTAL RAIN WILL MAKE IT NECESSARY TO KEEP THE
MENTION OF OF PRECIPITATION IN THE FORECAST LONGER THAN PREVIOUSLY
EXPECTED.

THE NORTH SHOULD SEE SOME SUNSHINE TUESDAY AFTERNOON BUT CLOUDS WILL
HOLD OVER THE SOUTH AND EAST. THE CLOUDS WILL ALSO KEEP TEMPERATURES
DOWN A FEW DEGREES SO WILL ADJUST THE FORECAST.

THE COLD FRONT WILL BECOME STATIONARY ACROSS NORTHERN TENNESSEE
TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND THIS
MAY PRODUCE SOME SHOWERS OVER SOUTHERN KENTUCKY WEDNESDAY AFTERNOON.
THE REST OF THE FORECAST AREA SHOULD REMAIN DRY WEDNESDAY.

.SDF...NONE

JA

In the hours before

Local storm report, Jun 26, 6:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    3 N CAMPBELLSVILLE        KY   WIND DAMAGE
06/26/00   TAYLOR                         TREE FELL ON A HOUSE.
                                          SEVERAL TREES DOWNED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:37 PM CDTSevere Thunderstorm WarningLMKTaylor23 min
Jun 26, 5:55 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln35 min
Jun 26, 6:22 PM CDTSevere Thunderstorm WarningLMKMadison23 min
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningLMKAllen23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.